MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The returned device matches the upn and lot number provided by the customer.There was a kink between rings 1 & 2.Dried body fluid was found on the handle, distal tip, and under the ring 1 proximal seal.X-rays showed a steering wire has separated from the center support.The other steering wire was firmly attached to the center support, but they were both severely bent between rings 1 & 2.Continuity checks found an electrical short between tip and th when the distal curve was straight and bent to the right.All other electrical measurements were in specification.During the rf ablation test, the maestro generator could not find the catheter when the distal tip was in the right curve position.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The distal section was dissected.Body fluid was found throughout the dissected area.A steering wire was detached from the center support due to a broken solder joint.There was evidence of solder between the center support and the detached steering wire.The other steering wire was still attached to the center support, but the wire and support were severely bent in the area between rings 1 & 2.The kevlar wrap was displaced back to the proximal side of the bend in the center support.A thermistor wire had been cut, exposing bare copper.The cut aligned with the sharp edge of the bent center support.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 18dec2017.It was reported that a temperature sensor failure error (d06) occurred.During an ablation procedure, in the right atrium, with an intellatip mifi xp ablation catheter, the temperature sensor failed and error code d06 displayed.The physician replaced the catheter with a 10mm mifi and the procedure was completed.No patient complications occurred.Device analysis revealed dried body fluid under the ring 1 proximal seal.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7176148
Report Number2134265-2017-13024
Device Sequence Number96945
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public08714729848028
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2020
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number0020196357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2017
Initial Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1